Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 29, 2015, 8:37 PM CDT for Caldwell Parish, LaSalle Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2015, 8:37 PM CDT (01:37 UTC)
- Expired
- May 29, 2015, 9:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 101 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS54 KSHV 300137
SVRSHV
LAC021-059-300230-
/O.NEW.KSHV.SV.W.0182.150530T0137Z-150530T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT FRI MAY 29 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 930 PM CDT
* AT 837 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OLLA TO NEAR DEVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JENA...OLLA...CLARKS...MIDWAY...CATAHOULA LAKE...STANDARD...
BURLINGTON...SPAULDING...NEBO AND KELLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF ON OR NEAR LAKE CATAHOULA...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3193 9190 3193 9201 3133 9201 3134 9204
3132 9208 3134 9209 3135 9208 3141 9215
3147 9216 3148 9218 3147 9218 3147 9219
3204 9223 3203 9190 3201 9189
TIME...MOT...LOC 0137Z 299DEG 44KT 3194 9215 3130 9210
HAIL...1.00IN
WIND...60MPH
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:34 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 29, 7:34 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT FRI MAY 29 2015
.DISCUSSION...
TORNADO WATCH 239 HAS EXPIRED. FOR THIS UPDATE WENT AHEAD AND
LOWERED OVERALL QPF VALUES FOR SATURDAY MORNING ACROSS PORTIONS
OF DEEP EAST TEXAS. HOWEVER...LOCALLY HIGH AMOUNTS MAY BE POSSIBLE
WITH SOME STORMS. FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS
PORTIONS OF EAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST
OKLAHOMA. WITH SATURATED SOILS AND RIVERS IN FLOOD...LOCALLY HIGH
QPF AMOUNTS IN SOME OF THE STRONGER STORMS COULD CAUSE
SIGNIFICANT FLOOD ISSUES. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 82 66 81 / 60 60 40 40
MLU 69 84 67 82 / 60 60 40 50
DEQ 67 79 64 78 / 60 60 30 20
TXK 68 81 65 79 / 60 60 30 30
ELD 69 82 66 80 / 60 60 40 40
TYR 69 81 65 80 / 60 60 40 20
GGG 69 82 66 80 / 60 60 40 30
LFK 70 85 67 83 / 40 60 40 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARZ050-051-
059>061-070-071.
LA...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR LAZ001-002.
OK...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TXZ096-097-
108>112-124>126-136>138-149>151.
&&
05Hazardous weather outlook, May 29, 12:11 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1211 PM CDT FRI MAY 29 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1211 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TODAY ACROSS THE FOUR STATE REGION. AN UPPER LEVEL TROUGH WHICH HAS MOVED INTO EASTERN OKLAHOMA AND EASTERN TEXAS WILL BE MOVING ACROSS OUR REGION THIS AFTERNOON INTO THIS EVENING AND WILL BE THE CATALYST FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. ATMOSPHERIC MOISTURE REMAINS PLENTIFUL AND ANY STORMS THAT DEVELOP COULD PRODUCE EXCESSIVE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. WITH VERY SATURATED SOILS ACROSS THE REGION...ANY HEAVY RAINFALL COULD RESULT IN FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SOUTHEAST OKLAHOMA...THE WESTERN THIRD OF SOUTHWEST ARKANSAS...MOST OF NORTHEAST TEXAS AS WELL AS THE EXTREME NORTHWEST CORNER OF NORTHWEST LOUISIANA. ISOLATED HAIL AND OR STRONG AND DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY STRONG TO SEVERE THUNDERSTORM ACTIVITY AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE EXCESSIVE HEAVY RAIN THREAT WILL CONTINUE THROUGH AT LEAST SATURDAY ACROSS PORTIONS OF THE REGION AS A WEAK COLD FRONT WILL ACCOMPANY AN UPPER LEVEL STORM SYSTEM. THESE FEATURES WILL BE MOVING INTO OUR REGION FROM THE WEST AND WILL BE THE FOCUS NEEDED FOR POTENTIAL HEAVY RAINFALL DURING THE DAY SATURDAY. RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WORK WEEK WITH THE HIGHEST RAIN CHANCES BEING ACROSS THE SOUTHERN THIRD OF NORTHEAST TEXAS AS WELL AS NORTHERN AND NORTHEAST LOUISIANA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY AND TONIGHT...BUT MAY BE NEEDED FOR SATURDAY. 13
In the hours before
Special weather statement, May 29, 7:23 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 723 PM CDT FRI MAY 29 2015 LAZ019>022-300115- LA SALLE LA-CALDWELL LA-WINN LA-GRANT LA- 723 PM CDT FRI MAY 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...EASTERN WINN...NORTHEASTERN GRANT AND NORTHWESTERN LA SALLE PARISHES UNTIL 815 PM CDT... AT 723 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF COLFAX...OR 19 MILES SOUTHEAST OF WINNFIELD... MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLLA...URANIA...DRY PRONG...TULLOS...GEORGETOWN...STANDARD... BURLINGTON...ZENORIA...WILLIANA AND ROCHELLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3152 9253 3166 9267 3215 9241 3185 9208 TIME...MOT...LOC 0023Z 242DEG 39KT 3167 9250 VII
Local storm report, May 29, 7:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD HOPE 33.67N 93.59W
05/29/2015 HEMPSTEAD AR LAW ENFORCEMENT
AREA WIDE FLOODING DOWNTOWN HOPE
&&
EVENT NUMBER SHV1500551
21Local storm report, May 29, 7:42 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD LEWISVILLE 33.36N 93.58W
05/29/2015 LAFAYETTE AR LAW ENFORCEMENT
FLOODING ON HIGHWAY 29
&&
EVENT NUMBER SHV1500552
21Local storm report, May 29, 7:45 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG N PLAIN DEALING 32.91N 93.70W
05/29/2015 BOSSIER LA PUBLIC
UPROOTED TREES ON HAMITER ROAD
&&
EVENT NUMBER SHV1500553
21Special weather statement, May 29, 8:10 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 PM CDT FRI MAY 29 2015
LAZ006-013-014-019>022-300200-
UNION LA-OUACHITA LA-LA SALLE LA-CALDWELL LA-JACKSON LA-WINN LA-
GRANT LA-
810 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR OUACHITA...CALDWELL...
NORTHEASTERN WINN...EAST CENTRAL GRANT...SOUTHEASTERN JACKSON...LA
SALLE AND SOUTHEASTERN UNION PARISHES UNTIL 900 PM CDT...
AT 808 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
CLAIBORNE TO NEAR CENTERPOINT...AND MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...COLUMBIA...
BROWNSVILLE-BAWCOMVILLE...BROWNSVILLE-BAWCOM...SWARTZ...JENA...
RICHWOOD...STERLINGTON...OLLA...CLARKS...GRAYSON...MIDWAY...URANIA...
TULLOS...LOCH LOMON...LUNA...EUREKA AND CADERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR LAKE CATAHOULA OR ANY WATERWAY NEAR THE OUACHITA
RIVER...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3207 9193 3193 9190 3193 9201 3133 9201
3132 9208 3147 9216 3146 9231 3265 9237
3276 9207 3269 9205 3271 9204 3271 9197
3266 9191 3251 9190 3240 9200 3228 9203
3227 9199 3219 9201 3216 9190 3210 9187
TIME...MOT...LOC 0108Z 265DEG 63KT 3260 9231 3128 9224
VIILocal storm report, May 29, 8:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG FULTON 33.61N 93.81W
05/29/2015 HEMPSTEAD AR PUBLIC
TREE FALLEN ON HOME AT 5250 HIGHWAY 67 WEST FULTON
&&
EVENT NUMBER SHV1500554
21The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:23 PM CDT | Special Weather Statement | SHV | Grant | 52 min |
| May 29, 8:10 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle, Ouachita | 50 min |
| May 29, 8:14 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 2 more | 3 hr |
| May 30, 9:24 AM CDT | Severe Thunderstorm Warning | SHV | De Soto | 66 min |
| May 30, 10:25 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 65 min |
| May 30, 10:53 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 112 min |
| May 30, 11:02 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 118 min |
| May 30, 11:11 AM CDT | Areal Flood Advisory | SHV | Bossier, Claiborne, Union, Webster | 2 hr |
| May 30, 11:48 AM CDT | Special Weather Statement | SHV | Bienville, Lincoln | 57 min |
| May 30, 12:46 PM CDT | Areal Flood Advisory | SHV | Grant, LaSalle, Winn | 119 min |
| May 30, 1:05 PM CDT | Areal Flood Advisory | SHV | Ouachita, Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.